Alert archive / Michigan / Special Marine Warnings in 2007
Special Marine Warning 21, NWS Detroit, MI
NWS Detroit, MI issued this special marine warning at Jun 27, 2007, 12:39 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 12:39 PM EDT (16:39 UTC)
- Expired
- Jun 27, 2007, 1:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this special marine warning went out at Jun 27, 11:12 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 27, 11:12 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1112 AM EDT WED JUN 27 2007 .UPDATE... PRE-FRONTAL SCATTERED (TO MAYBE NUMEROUS) ACTIVITY OVER SOUTHWEST LOWER MICHIGAN EXPECTED TO MOVE THROUGH SOUTHEAST MICHIGAN 15-18Z. AFT 18Z...THERE MAY NOT BE MUCH ACTIVITY (EXCEPT RIGHT ALONG THE SURFACE COLD FRONT)....AS NEGATIVE UPPER LEVEL IPV ADVECTION MOVES IN. WITH THE RELATIVELY WARM MID LEVELS (500 MB OF -8 C)/WEAK MID LEVEL LAPSE RATES AND SKINNY 0-1 KM CAPES OF 1000 J/KG OR LESS...NO SEVERE WEATHER IS EXPECTED WITH MARGINAL WIND FIELDS (0-6 KM BULK SHEAR LESS THAN 15 KNOTS) THROUGH 00Z. TEMPS CURRENTLY IN THE LOW TO MID 80S...AND WOULD EXPECT ANOTHER 5 DEGREE RISE FOR THE PRECIPITATION FREE LOCATIONS...WITH MOST LOCATIONS CLIMBING INTO THE UPPER 80S FOR MAXES. MAINTAINED THE LIKELY POPS THIS EVENING AS THE ACTUAL COLD FRONT DROPS SOUTH THROUGH SOUTHEAST MICHIGAN...BUT WILL LOOK AT THE TRENDS THIS AFTERNOON...AS THE FRONT IS EXPECTED TO BECOME MORE PARALLEL TO THE MEAN FLOW (W-E) ORIENTED OVER LOWER MICHIGAN. SUSPECT THE MAJORITY OF THE ACTIVITY EARLY THIS EVENING WILL BE OVER NORTHERN ILLINOIS/INDIANA WHERE BETTER INSTABILITY AND SOME UPPER LEVEL SUPPORT IS OBSERVED. && .PREV DISCUSSION...ISSUED 750 AM EDT WED JUN 27 2007 SHORT TERM...TODAY EARLY THIS MORNING A SURFACE LOW WAS NORTH OF LAKE SUPERIOR WITH ITS ACCOMPANYING COLD FRONT STRETCHING SOUTH SOUTHWEST THROUGH WISCONSIN. THE SURFACE LOW WILL CONTINUE EAST TODAY WITH THE COLD FRONT SLOWING DOWN AND BECOMING MORE EAST WEST ORIENTATED AS IT MOVES ACROSS SOUTHERN LOWER MICHIGAN AWAY FROM THE RATHER WEAK NORTHERN JET STREAM. THE FRONT WILL ENTER THE SAGINAW VALLEY AND THUMB REGION LATE AFTERNOON. THERE IS LITTLE IN THE WAY OF DYNAMICS TODAY OTHER THEN SURFACE CONVERGENCE WITH THE FRONT AS WINDS AND WIND SHEAR QUITE WEAK ALL THE WAY TO JET LEVEL. MODELS AND WATER VAPOR IMAGERY SHOW GENERALLY WEAK AND DIFFUSE VORT MAXES EMBEDDED IN 500MB FLOW. A BIT DEEPER MOISTURE IS ADVECTING INTO SOUTHEAST LOWER MICHIGAN WITH K INDICES REACHING LOW 30S ALONG WITH CAPES AROUND 2K JOULES AND LIS TO ABOUT MINUS 7. HOWEVER... SOUNDINGS CONTINUE TO SHOW TALL BUT SKINNY CAPES WITH LOW LEVEL CAPPING THROUGH EARLY AFTERNOON. WILL GO WITH JUST A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS MORNING WITH BEST PROBABILITIES BEING FAR NORTH CLOSER TO THE APPROACHING FRONT AND CLOSER TO THE OHIO BORDER AS WATER VAPOR SHOWS A WEAK VORT OVER NORTH CENTRAL INDIANA DRIFTING TOWARD THE OHIO BORDER. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING WITH DAYTIME HEATING AND APPROACHING FRONT. DO NOT EXPECT SEVERE WEATHER TODAY BUT WITH LIGHT WIND PROFILE AND DEEPER MOISTURE...THUNDERSTORMS SHOULD BE PULSY SLOW MOVING AND WILL LIKELY PRODUCE SOME GOOD HEAVY DOWNPOURS. UNFORTUNATELY NOT EVERYONE WILL RECEIVE A GOOD GARDEN/LAWN WATERING DOWNPOUR. WITH A BIT MORE MOISTURE AND CLOUD COVER...MOST AREAS SHOULD SEE HIGHS IN THE UPPER 80S. LONG TERM...TONIGHT THROUGH TUESDAY COLD FRONT WILL MOVE THROUGH CENTRAL MICHIGAN THIS EVENING THEN CONTINUE SOUTHWARD ACROSS SOUTHEAST MICHIGAN AND THROUGH ALL BUT LENAWEE AND MONROE COUNTIES BY 800 AM. FRONT WILL THEN CONTINUE SOUTHWARD ACROSS THE OHIO BORDER DURING THE DAY ON THURSDAY. BEST COVERAGE OF THUNDERSTORMS SHOULD BE THIS EVENING JUST AHEAD OF THE SURFACE FRONT. THIS WILL INITIALLY BE OVER THE TRI-CITIES AND THUMB AREA DURING THE EARLY EVENING...THEN CONTINUE SOUTHWARD THROUGH FLINT...AND DOWN INTO LIVINGSTON...OAKLAND...AND MACOMB COUNTIES BY ABOUT 1100 PM. MODELS ARE INDICATING WE WILL THEN SEE A LULL AS WE LOSE HEATING BEFORE STORMS START TO RE-FIRE ALONG THE FRONT LATE THURSDAY MORNING OVER EXTREME SOUTHEAST MICHIGAN AND OHIO. STORMS THIS EVENING WILL PROBABLY BE A LITTLE STRONG...BUT FEW IF ANY SHOULD REACH SEVERE LIMITS. HELPING DEVELOPMENT...WE WILL HAVE THE RIGHT ENTRANCE REGION OF A JET STREAK RIDING OVER THE FRONT...ENERGY FROM A SHEARED OUT SHORTWAVE OVER TEXAS MOVING INTO THE REGION...AND SB CAPES OF 1500-2000 J/KG. HOWEVER...CAPE PROFILES OFF MODEL SOUNDINGS DO NOT LOOK FAVORABLE FOR THE DEVELOPMENT OF STRONG UPDRAFTS AND SHEAR BECOMES LESS FAVORABLE AFTER 00Z...HINDERING STORM ORGANIZATION. -20 LEVELS OF 25000 FT WILL ALSO LIMIT HAIL POTENTIAL. MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL...WITH MODELS SHOWING PW SURGING TO BETWEEN 1.5 AND 1.75 JUST AHEAD OF THE FRONT. MOVEMENT WILL ALSO BE FAIRLY SLOW. STORMS WILL END AND SKIES WILL CLEAR RAPIDLY BEHIND THE FRONT...WITH ACTIVITY FINALLY ENDING OVER EXTREME SOUTHEAST MICHIGAN BY TOMORROW AFTERNOON. STRONG CANADIAN SURFACE HIGH TO SETTLE IN OVER THE WESTERN GREAT LAKES BY THURSDAY NIGHT AS AN OMEGA BLOCK BUILDS OVER THE NORTHERN HALF OF NORTH AMERICA. FORECAST AREA WILL GENERALLY BE UNDER NORTHERLY FLOW AND SURFACE HIGH PRESSURE UNTIL AT LEAST SUNDAY WHEN THE OMEGA BLOCK IS FORECAST TO BEGIN TO SHIFT EAST AND BREAK DOWN. SHORTWAVE MOVING THROUGH ONTARIO WILL PUSH A REINFORCING SHOT OF COLD AIR THROUGH ON SATURDAY. WHILE WE WILL PROBABLY SEE A CLOUD DECK DEVELOP AHEAD OF THIS WEAK FRONT...AIRMASS LOOKS TOO DRY AND FORCING LOOKS TOO WEAK FOR PRECIPITATION. MODELS ARE STARTING TO BECOME MORE CONSISTENT WITH A WARM FRONT LIFTING THROUGH MONDAY NIGHT/TUESDAY MORNING AHEAD OF THE NEXT LOW PRESSURE SYSTEM MOVING EASTWARD OUT OF THE PLAINS. HPC GRIDS REMAIN DRY...AND WITH OMEGA BLOCK FORECAST TO PRECEDE THE SYSTEM...WILL KEEP GOING DRY FORECAST FOR NOW AND KEEP AN EYE ON IT. MARINE... A COLD FRONT WILL MOVE ACROSS NORTHERN LAKE HURON THIS MORNING AND THEN SLOW UP AS IT CROSSES SOUTHERN LAKE HURON THIS AFTERNOON. THE FRONT WILL THEN PUSH SOUTH OF LAKE ERIE BY THURSDAY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE FRONT BUT SEVERE WEATHER IS NOT EXPECTED. LARGE HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND BRING FAIR BUT BELOW NORMAL TEMPERATURES ON A NORTHERLY FLOW THROUGH THE WEEKEND. SMALL CRAFT ADVISORIES ARE NOT ANTICIPATED TONIGHT AS NORTHERLY WINDS LOOK LIKE THEY WILL STAY JUST BELOW CRITERIA...AND ONLY GENERATE WAVE HEIGHTS OF BETWEEN 2 AND 4 FEET. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......SF AVIATION.....DRC SHORT TERM...DRC LONG TERM....OROW MARINE.......DRC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 10:25 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1025 AM EDT WED JUN 27 2007 MIZ047>049-053>055-060>062-281430- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 1025 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS AS A COLD FRONT SLIDES THROUGH THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE MOST INTENSE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH ALONG WITH HEAVY DOWNPOURS WHICH WILL ALLOW WATER TO POND ON ROADWAYS. STORM MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. MIZ063-068>070-075-076-082-083-281430- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1025 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS AFTERNOON WITH SCATTERED THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT AS A COLD FRONT MOVES INTO THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE MOST INTENSE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH ALONG WITH HEAVY DOWNPOURS WHICH WILL ALLOW WATER TO POND ON ROADWAYS. STORM MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NEAR THE OHIO BORER ON THURSDAY...AS THE COLD FRONT EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-281430- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1025 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS AS A COLD FRONT SLIDES THROUGH THE AREA. THE THUNDERSTORM CHANCE WILL BE OVER NORTH OF PORT HURON TONIGHT...WITH A CONTINUED CHANCE SOUTH. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE...BUT THE MOST INTENSE STORMS WILL PRODUCE WIND GUSTS TO 35 KNOTS. STORM MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE ON THURSDAY...AS THE COLD FRONT EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT BE ANTICIPATED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:11 PM EDT | Special Marine Warning | DTX | 64 min | |
| Jun 27, 1:30 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 39 min |
| Jun 27, 1:47 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 73 min |
| Jun 27, 2:07 PM EDT | Special Marine Warning | DTX | 61 min | |
| Jun 27, 2:19 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 42 min |
| Jun 27, 3:08 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 82 min |
| Jun 27, 3:38 PM EDT | Special Marine Warning | DTX | 68 min | |
| Jun 27, 4:39 PM EDT | Special Marine Warning | DTX | 66 min | |
| Jun 27, 4:59 PM EDT | Special Marine Warning | DTX | 46 min | |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 58 min |
| Jun 27, 5:51 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 69 min |
| Jun 27, 6:05 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 25 min |
| Jun 27, 6:09 PM EDT | Special Marine Warning | DTX | 52 min | |
| Jun 27, 6:27 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 78 min |
Nearby
Special Marine Warnings in Michigan, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.